question question!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Feb 2008
Total Posts : 30
   Posted 5/28/2008 11:34 PM (GMT -6)   
My dermatologist precsribed me Propecia. Will it work if I am losing my hair due to my medication?(only 4 Colazal daily)

Forum Moderator

Date Joined Apr 2004
Total Posts : 23551
   Posted 5/29/2008 4:57 AM (GMT -6)   
Hmm I think that would be a question for your derm or pharmacist. Our family doc wanted my son to start on that because he is 16 and is already balding (hereditary) but both she and our pharm told us that would be something he had to be on for the rest of his life. Because genetic hairloss can not be held back, just restrained. So I'm not quite sure how it would work with medicinal hairloss.
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Allergies-Singulair
~Secondary Reynauds Syndrome-'04-Norvasc~Spinal Stenosis~Sacroiliitis-epidural injections
To help Healingwell - click here: DONATE


Elite Member

Date Joined May 2003
Total Posts : 30218
   Posted 5/29/2008 9:53 AM (GMT -6)   
I would think it depends on if it's med related hairloss or hereditary hairloss. Different results.

If you use Propecia, it might just break the cyle if it's med-related.

It shouldn't be permanent if it's med-related....

Worth a try regardless.

Besides, it will lessen your distress about it.

*Heather*Status: mini flare Dec 28... tapered to every 4th night
~diagnosed January 1989 UC (proctosigmoiditis)
~5ASA: Asacol (6 daily) + Salofalk enemas (increase for flares tapered to maintenance)
~Bentylol (dicyclomine) 20mg as needed
~Probiotic 3(Natural Factors Protec) bedtime + 1 (Primadophilus Reuteri) occasionally
~multi-digestive enzymes as needed ....zymactive 3 - 5x daily
~Ranitidine,Pariet (reflux) Effexor XR 75mg;  Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!

Elite Member

Date Joined Feb 2004
Total Posts : 20577
   Posted 5/29/2008 11:38 AM (GMT -6)   
From my understanding, the certain RX that make your hair fall out is only suppose to be a temporary side effect anyways so if you're taking it strictly because of meds causing loss of hair then I'm not sure if it's necessary or not.

My bum is broken....there's a big crack down the middle of it!  LOL  :)

Regular Member

Date Joined Feb 2008
Total Posts : 30
   Posted 5/29/2008 2:24 PM (GMT -6)   
Ya well I've been losing my hair ever since I've been taking 5-ASA meds,so it's def not temporary. I guess it's worth a try.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, March 22, 2018 7:51 PM (GMT -6)
There are a total of 2,942,958 posts in 322,909 threads.
View Active Threads

Who's Online
This forum has 161277 registered members. Please welcome our newest member, PacificRoots.
399 Guest(s), 8 Registered Member(s) are currently online.  Details
LifeCurves, BDRoland, ArtAngel, Girlie, LymeGeek, Raleighgirlie, Twingirls, RobLee